Skip to Content

I have fallen and hurt my knee. What can I do to help with the pain?

Answers (3)

Truth is offensive 11 Apr 2021

The answer depends on several factors. When did the fall occur? How old are you? Do you see bruising yet? Do you bruise easily? Do you take any medication? Is it swollen? If you can provide more details I can give you a more accurate answer ormy advice would be to go to either an after hours clinic or if you think you can wait go to your general doctor as soon as possible.

Votes: +0
Judyrae59 14 Apr 2021

Just wondering how you are doing.
I posted a recipe for a Cowboy liniment that works wonders and wondered if you tried it.
I hope you are feeling better.

Judyrae59 12 Apr 2021

I'm sorry about your knee and the fall you've taken. Hurting your knees is absolutely No fun. I'm guessing by your the year after your name you maybe around 72 years of age. Just a guess. I'm 63 and have taken some nasty falls from horses

Votes: +0
Tonitru 13 Apr 2021

I sympathize, as I too just had a fall a few days ago & badly scraped my knee; luckily I didn't bang it severely. The obvious answer is to take OTC NSAIDs (anti-inflammatory pain-relievers) such as ibuprofen or naproxen. Ibuprofen is short acting, while naproxen is long acting and more likely to cause an upset stomach. There are Rx anti-inflammatories that are stronger. I would urge you to have it looked at; my knee got infected despite cleaning with hand sanitizer and anointing with polysporin, and an injury to my calf some years ago caused a potentially life-threatening blood clot. My scraped knee responded to polysporin only when I dressed it properly with a big bandage. Knee injuries can also lead to arthritis later on; a physio may be able to help. I have been helped with past injuries by a knee support sleeve, available at most pharmacies..

Expand...

So don't take it casually if there is any sign of anything more than a scrape & a bruise, e.g. reddening, pain increasing. Good luck -- let us know here how it goes.

Votes: +0
Truth is offensive 15 Apr 2021

Just a FYI both Ibuprofen and Naproxen can cause GI upset and bleeding. Ibuprofen is not any safer than any other OTC. The cautionary warning label makes it clear of the potential dangerous side effects

Drugs.com free discount card

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.